Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi guys

I was unsure whether to post this in General acne or The lounge.

So I'm 27 and have moderate acne and regularly get cystic acne too, lucky me. Needless to say, it sucks and affects my confidence tremendously.

Since around Christmas it has been much better and manageable thanks to going on Dianette and antidepressants (not sure which did the trick). Anyway, I've put on loads of weight so decided to join the gym and bang the acne is back!

Ok so it is definitely to do with sweating and I believe there even is a name for exercise induced acne. This is terribly annoying as I have depression and working out helps a lot, but since working out is causing breakouts I can't win.

I don't touch my face at the gym and I cleaned my face afterwards but still get the worst breakouts.

I did not breakout this bad before starting the gym.

Any of you experienced this and found a solution? Any of you had to give up the gym/exercising?

Do you think I should try other kinds of exercise that don't involve sweating?

Thank you, hope everyone is having a good day :-)

Link to comment
Share on other sites

First off, I am so sorry that you are going through this....it sucks. I recently started to work out again (around 7 weeks ago) and it interfered with the topical i was using so i had to quit the topical and now i am breaking out. In my opinion, not exercising is not an option. Our bodies need it. As for sweating, its good for your body to release toxins and cool itself down so don't give up on it. The issue may be the type of exercise that you are doing such as extreme lifting or anything that is over taxing your body. Also, exercising plays with our hormones so if this is a recent change, that may be what is happening. Some antidepressents can also induce or worsen acne so look into that as well.

The only suggestion i have at this point is to look at your diet to see what you can improve on and maybe look into topicals.

Good Luck

Link to comment
Share on other sites

I agree with you completely about sweating worsening acne. My son plays basketball and whenever he plays a lot his acne worsens. Any Hyperpigmentation looks much redder too. Conversely, when he is not playing for a few days his face looks much better. Right now, it's the off season and he hasn't played in over a week, his acne is almost non existent.

I've not been able to solve this dilemma, can only give some tips on what seems to help a bit...

Don't use a towel to wipe your face, keep friction to a minimum. If necessary, use a very soft cotton tshirt to just pat the sweat off your face. Try to wash your face with cold water after a workout. Don't apply any topicals to your face after a workout, seems to be much better to just let your skin calm down without putting anything on it. And of course, the less rigorous your workout, the better it will be for your face. Maybe try walking; or swimming seems like it would be perfect if you have access to a pool. Good luck.

Link to comment
Share on other sites

Hi thanks for your replies. I've stayed away from very strenuous exercise which makes sweat loads the past few days, just did some cycling (stationary bike) and haven't had a breakout!

I'm also going to take up swimming and walk more. It's annoying though because the more you sweat the more you burn calories :(

Link to comment
Share on other sites

Hello there! I know this is an old thread but was wondering if youve found a solution for this? I have the same exact problem as you and even tried using a retinoid to help but it doesnt matter i always get subclinical acne when I sweat and I wash my face right after!

Link to comment
Share on other sites

You get "acne" when you sweat BECAUSE the "acne" is actually fungal acne, NOT ordinary acne. Fungal acne is caused by taking antibiotics and some other meds (including birth control pills).

Fungus LOVES MOISTURE AND IT PARTICULARLY LOVES SWEAT

RETINOIDS WILL NOT TREAT FUNGAL ACNE AND THEY MAY MAKE IT WORSE.

The solution is to apply antifungal cream AND antifungal powder BEFORE AND AFTER you sweat ,and wipe sweat of as soon as you sweat.

Apply clotrimazole antifungal cream (no prescription required - often sold as Canesten), and dust yourself in antifungal powder before and after you sweat, and also apply the antifungal cream 2-3 times a day every day, regardless of whether you sweat or not.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×